Log in
My MSAA Community
4,085 members8,706 posts

Ocrevus

I've had the first 2 and the 6 month follow-up on Ocrevus. I haven't noticed any improvement as far as my walking but have noticed that my hair has gotten thinner and my scalp gets very itchy. I called the Ocrevus people and they said they haven't heard that from anyone. Has anyone else had that experience?

15 Replies
oldestnewest

Now that you say that, that’s about the time my scalp has been getting itchy but I have not lose any hair.

2 likes
Reply

Have you contacted the Ocrevus people? Maybe there are others who are having the same problem but haven't reported it.

2 likes
Reply

Again I always think it’s just me but I will do that

2 likes
Reply

Yes. I'm at the same point as you and I've had both of these problems. I haven't really associated this with ocrevus. I reported 3 other side effects to them : nocturnal headaches, worsening of spasticity, and beau's lines in my thumb nail. It looks like someone hammered my nail. I reported this to the oncologist that administers the infusion. He says that chemotherapy patients get this, but I was the first ocrevus patient to report it. Do you have this?

5 likes
Reply

I don't have beau's lines and I haven't seen an increase in spasticity. I sometimes get headaches but I attribute that to my migraines.

4 likes
Reply

Interesting. I have had beau's lines, which can suggest nail trauma or a problem with heart or lungs. Since I've been having shortness of breath I am seeing both the pulmo and cardio who paid no attention to the beaus lines (had no concerns and simply did their $$$ testing.) I'm not yet on O.

I think all of these side effects need to be reported so that they can amass the post marketing information. So good on u Iona60

2 likes
Reply

If it can take up to two years for maximum efficacy for O, are we worsening in the meantime?

2 likes
Reply

I think I've pretty much stayed the same. I'v been using a cane now for at least 2 years but can't walk more than a few city blocks before my legs get too tired. My husband always drops me before he parks and then if we have walking to do, I hold my cane in one hand and he on the other

2 likes
Reply

I have both! I will call and tell them. Thanks

2 likes
Reply

I have been on it for more than 2 years and have not experienced hair thinning or scalp itching. The only side effect I have had is a little rash during the first infusion but none since.

I know it puts you at higher risk of infections, maybe you have something in your scalp skin that can be treated with topical or oral antibiotics?

1 like
Reply

Thanks for the suggestion.

Reply

Hello sushimylove, it's Fancy1959. I too am on ocrevus and it will be one year this coming October since I started it. I haven't noticed any change in my hair thickness whatsoever on my head. What I have notice or two positive things. Number one is my spasticity has definitely declined a bit. And lately I've noticed my balance seems somewhat better and my walking is doing a little bit better.

My neurologist who recently retired was a vital player in getting the clinical trials accomplish and getting ocrevus approved. His first love was actually getting his hands in and doing research and improving his patients Life by finding new DMT. He stressed to me before he left that I had to give ocrevus time to work. He said the best results from ocrevus were seen somewhere in the one and a half to two and a half years after being on the DMT. Keep a record of your hair loss and make sure you follow up with the drug company about it. Then try to be patient and give this DMT time to work its magic. There has been some incredible results from people that have been on it from the trials for several years. Until we speak again please take care and remember that together we are stronger. Fancy.

Reply

Thanks for the encouragement.

1 like
Reply

thank you for the details and the reminder to give time to treatment to work. This disease is KILLING my patience!

2 likes
Reply

Agreed

Reply

You may also like...